MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ONE STEP+ HCG COMBO TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. ONE STEP+ HCG COMBO TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Intermenstrual Bleeding (2665); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 minutes and all devices yielded the expected negative results.Retained devices were also tested with qc cut-off positive standards.The results were read at 3 minutes and all devices yielded the expected positive results.No false results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformance's and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retained product.Complaints are tracked and trended on a monthly basis.Per the package insert: false negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning urine or serum specimen should be collected 48 hours later and tested.This test reliably detects intact hcg up to 500,000 miu/ml.It does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.
 
Event or Problem Description
On 14-jan-2026, the distributor reported conflicting results when testing a patient sample with the one step+ hcg combo test.The first test yielded a negative result at the read time of 3 minutes, with a faint line appearing after 15 minutes.The patient then underwent an iud insertion.A repeat test of the same sample yielded a clear positive result.A blood sample was collected and a quantitative hcg test was performed with a result of 32,022.9 (units not specified).An ultrasound was performed and a single live uterine pregnancy was detected with an estimated gestational age of 6 weeks and 3 days.Following the ultrasound, the iud was removed.An ultrasound was performed on (b)(6) 2026 due to cramping and bleeding.The ultrasound showed no complications; the pregnancy was determined to still be viable.No adverse outcomes have been reported as a result of the iud insertion, however this event is being reported as a serious injury due to the potential for miscarriage.

Brand Name
ONE STEP+ HCG COMBO TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key24263204
Report Number2027969-2026-00024
Device Sequence Number13269716
Product Code JHI
UDI-Device Identifier10304040024123
UDI-Public(01)10304040024123(17)270518(10)0001008774
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-202
Device Catalogue Number9004075
Device Lot Number0001008774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age31 YR
Patient SexFemale
Patient Weight63 KG
Patient RaceWhite